Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

August 7, 2021Allen County, Ohio

NWS Northern Indiana issued this special weather statement at Aug 7, 2021, 1:43 PM EDT for Allen County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 1:43 PM EDT (17:43 UTC)
Expired
Aug 7, 2021, 2:30 PM EDT
In force
47 min
Issued by
NWS Northern Indiana
Hail
0.50 in
Wind
40

County Allen County, OH

The radar

The Cincinnati radar (KILN), 143 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 815 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
815 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

290 
WWUS83 KIWX 071743
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
143 PM EDT Sat Aug 7 2021
 
OHZ025-071830-
Allen OH-
143 PM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southeastern Allen
County through 230 PM EDT...

At 142 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Shawnee, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of southeastern Allen
County, including the following locations... Yoder, Westminster,
Rousculp and Harrod.

This includes Interstate 75 between mile markers 119 and 130.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4064 8411 4066 8411 4066 8416 4067 8422
      4068 8422 4069 8424 4079 8411 4078 8388
      4064 8388
TIME...MOT...LOC 1742Z 283DEG 13KT 4070 8416 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

FISHER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:51 AM EDT, 5 hours 52 minutes earlier.

Area forecast discussion, Aug 7, 7:51 AM EDT, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
751 AM EDT Sat Aug 7 2021

.SYNOPSIS...
Issued at 357 AM EDT Sat Aug 7 2021

Scattered showers and storms will persist today as a series of
boundaries and weather systems impact the area. There should be a
break in the wet weather Sunday before more storms return to the
area Monday. High temperatures will be warm today and become even
warmer Sunday through Wednesday with highs in the vicinity of 90
and heat indices generally 95 to 105 degrees.

&&

.SHORT TERM...(Today and Tonight)
Issued at 357 AM EDT Sat Aug 7 2021

A meso convective vorticity (system over Lake Michigan) was
moving south and had spread showers and storms overnight over most
of northern Indiana. More showers and storms had formed in the
vicinity of the center of this system over southern Lake Michigan
early this morning. Scattered showers and storms should persist
today associated with this system and along the outflow boundary
that should become oriented from northwest to southeast. Locally
heavy rainfall is likely, but severe storms are not expected.

&&

.LONG TERM...(Sunday through Friday)
Issued at 357 AM EDT Sat Aug 7 2021

Hot and humid conditions are ahead early next week as upper level
ridging attempts to build north of the Ohio River in response to
an upper level trof upstream. Upper level systems will move east
into a very moist airmass that will be over the region early next
week. The GFS and EC appeared to have reconciled their differences
with mass fields through next Wednesday and have come into very
good agreement with each other concerning the evolutions of two
systems next week. Have favored likely chances for storms with the
arrival of a Monday system and also the arrival of a Wednesday
system. Precipitable water values will be very high during this
period and should generally range from 1.8 to 2.1 inches. GFS
model CAPEs top 4000 J/Kg during this period and indicates and
environment that may be capable of strong gusty winds accompanied
by heavy rainfall.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 740 AM EDT Sat Aug 7 2021

Both TAF sites presently right on the edge of pockets of
showers/storms that continue to develop and move SE as combination
of MCV from overnight convection as well as leftover outflow
boundaries all interact. Main push in precip likely this morning,
but if any clearing occurs, then additional showers and storms are
possible this afternoon (scattered in nature). Have focused on
this morning for now.

IFR stratus has been developing from time to time at KSBN, likely
due to very moist low levels from the rainfall over the past 12
hours or so. Handled with temp for now, but will need to monitor
trends. After 00Z, bulk of weather concerns are likely to end,
although KSBN could see some fog/mist issues with all the rainfall
but for now will leave alone.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Fisher

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 7, 5:39 AM EDT, 8 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
539 AM EDT Sat Aug 7 2021

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-080945-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
539 AM EDT Sat Aug 7 2021 /439 AM CDT Sat Aug 7 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan, northwest Ohio and the nearshore waters of southeastern
Lake Michigan.

.DAY ONE...Today and tonight.

Scattered thunderstorms are likely to produce gusty winds and
locally heavy rainfall today into early tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible each day Monday through Friday with the
best chances on Monday and Wednesday. The storms may be accompanied
by strong gusty winds and locally heavy rain.

Afternoon heat indices are expected rise to between 95 and 105
degrees Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 7, 11:58 AM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1158 AM EDT Sat Aug 7 2021

INZ018-071630-
Allen IN-
1158 AM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of north central Allen
County through 1230 PM EDT...

At 1158 AM EDT, Doppler radar was tracking a strong thunderstorm over
Huntertown, or 7 miles south of Garrett, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Fort Wayne around 1205 PM EDT.
  Grabill around 1225 PM EDT.

Other locations impacted by this storm include Leo-cedarville.

This includes the following highways...
 Interstate 469 between mile markers 25 and 30.
 Interstate 69 in Indiana between mile markers 314 and 322.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4121 8520 4127 8518 4127 8491 4107 8504
TIME...MOT...LOC 1558Z 296DEG 15KT 4123 8513

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

FISHER
Special weather statement, Aug 7, 1:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
143 PM EDT Sat Aug 7 2021

OHZ025-071830-
Allen OH-
143 PM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southeastern Allen
County through 230 PM EDT...

At 142 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Shawnee, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern Allen
County, including the following locations... Yoder, Westminster,
Rousculp and Harrod.

This includes Interstate 75 between mile markers 119 and 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4064 8411 4066 8411 4066 8416 4067 8422
      4068 8422 4069 8424 4079 8411 4078 8388
      4064 8388
TIME...MOT...LOC 1742Z 283DEG 13KT 4070 8416

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:00 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko30 min
Aug 6, 8:30 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble45 min
Aug 6, 9:31 PM EDTSpecial Weather StatementIWXDeKalb44 min
Aug 6, 11:09 PM EDTSpecial Weather StatementIWXLaPorte36 min
Aug 7, 12:23 AM EDTAreal Flood AdvisoryIWXElkhart, Saint Joseph3 hr
Aug 7, 12:57 AM EDTSpecial Weather StatementIWXMarshall33 min
Aug 7, 1:21 AM EDTSpecial Weather StatementIWXKosciusko24 min
Aug 7, 2:18 AM EDTSpecial Weather StatementIWXNoble27 min
Aug 7, 3:13 AM EDTSpecial Weather StatementIWXHuntington, Wabash32 min
Aug 7, 3:44 AM EDTSpecial Weather StatementIWXPulaski31 min
Aug 7, 5:25 AM EDTSpecial Weather StatementIWXFulton35 min
Aug 7, 5:28 AM EDTSpecial Weather StatementIWXKosciusko32 min
Aug 7, 11:58 AM EDTSpecial Weather StatementIWXAllen32 min
Aug 7, 12:08 PM EDTSevere Thunderstorm WarningIWXAllen37 min
Aug 7, 5:01 PM EDTSpecial Weather StatementIWXHuntington29 min
Aug 6, 8:07 PM EDTSpecial Weather StatementIWXBranch53 min
Aug 6, 8:33 PM EDTSevere Thunderstorm WarningIWXBranch, Hillsdale39 min
Aug 7, 12:54 AM EDTAreal Flood AdvisoryIWXSaint Joseph3 hr

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.